Hail, Blanco
- When
- April 16, 2:26 PM CST to 2:30 PM CST
- Where
- Blanco County, Blanco
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.100, -98.420
Quarter size hail was reported by the public in the city of Blanco.
Scattered severe thunderstorms developed across the eastern two-thirds of the county warning area. These storms moved eastward across the area through the mid evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
Scattered severe thunderstorms developed across the eastern two-thirds of the county warning area. These storms moved eastward across the area through the mid evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 16, 1:58 PM CST, 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 258 PM CDT THU APR 16 2015 .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... UPPER AIR ANALYSIS THIS MORNING SHOWED A LOW OVER THE FOUR CORNERS REGION WITH SOUTHWESTERLY FLOW ACROSS TEXAS. THE SUB-TROPICAL JET WAS ACROSS NORTHERN MEXICO NOSING INTO SOUTH TEXAS NEAR LAREDO. AT THE SURFACE HIGH PRESSURE CENTERED TO OUR NORTHEAST HAS THE WINDS FROM THE SOUTHEAST BRINGING MOIST AIR TO THE REGION. DEW POINT TEMPERATURES ARE GENERALLY IN THE MIDDLE TO UPPER 60S. THERE WAS A STATIONARY FRONT STRETCHED FROM WESTERN KANSAS TO CENTRAL NEW MEXICO TO SOUTHERN ARIZONA. A DRYLINE WAS BECOMING ESTABLISHED OVER SOUTHEASTERN NEW MEXICO AND WESTERN TEXAS. THE UPPER LOW WILL MOVE SLOWLY TO THE NORTHEAST DURING THIS PERIOD. THE SUB-TROPICAL JET WILL MOVE AROUND TO THE EAST SIDE OF THE LOW AND WEAKEN. CAPE VALUES THIS EVENING ARE FORECAST TO BE 2000-3000 J/KG AND BULK SHEAR 30-40 KTS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10PM FOR MOST OF THE EASTERN HALF OF OUR CWA. THE MAIN THREAT WILL BE FROM DAMAGING WINDS AND LARGE HAIL WITH A SMALLER THREAT FOR TORNADOES. STORMS SHOULD WEAKEN...BUT CONTINUE OVERNIGHT. WITH THE SLOW MOVEMENT OF THE UPPER LOW FRIDAY AFTERNOON AND EVENING ARE LOOKING LIKE A CONTINUED THREAT FOR SEVERE. A SHORT WAVE TROUGH IS FORECAST TO MOVE THROUGH THE PATTERN AND TRIGGER STORMS DURING THE AFTERNOON. INSTABILITY AND SHEAR WILL REMAIN FAVORABLE FOR SEVERE THUNDERSTORMS. LOW LEVEL WINDS FROM THE SOUTHEAST WILL KEEP SURFACE MOISTURE HIGH. CLOCKWISE TURNING THROUGH THE VERTICAL COLUMN WILL SUPPORT ROTATING UPDRAFTS AND POSSIBLY SUPERCELLS. MAIN THREATS WILL AGAIN BE DAMAGING WINDS AND LARGE HAIL WITH A LESSER TORNADO THREAT. BEST AREA WILL BE SOUTH OF A GEORGETOWN TO DEL RIO LINE. THE SEVERE THREAT WILL CONTINUE THROUGH THE EVENING AND DIMINISH OVERNIGHT. && .LONG TERM (SATURDAY THROUGH THURSDAY)... SATURDAY THE UPPER LOW WILL BEGIN TO OPEN INTO A WAVE AND THE TROUGH WILL BECOME NEGATIVELY TILTED ACROSS THE CENTRAL AND SOUTHERN PLAINS. MODELS CONTINUE TO FORECAST CAPE IN EXCESS OF 2000 J/KG AND SHEAR OF 30 TO 40 KTS. WE ARE IN THE SPC DAY 3 SLIGHT RISK FOR SATURDAY AFTERNOON AND EVENING. THE SEVERE THREAT SHOULD END BY SUNDAY AS THE UPPER TROUGH BEGINS TO MOVE AWAY AND THE FLOW BECOMES ZONAL. MOIST LOW LEVEL FLOW WILL CONTINUE THROUGH MUCH OF THE WEEK WITH LOW CHANCES FOR THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 65 80 63 81 62 / 70 50 60 40 40 AUSTIN BERGSTROM INTL AIRPORT 63 79 62 79 62 / 70 50 60 50 40 NEW BRAUNFELS MUNI AIRPORT 65 79 63 81 62 / 60 60 60 50 40 BURNET MUNI AIRPORT 63 78 60 79 59 / 70 50 50 40 40 DEL RIO INTL AIRPORT 67 80 63 83 59 / 30 60 30 30 10 GEORGETOWN MUNI AIRPORT 64 78 62 80 61 / 70 50 60 40 40 HONDO MUNI AIRPORT 66 79 62 81 61 / 40 70 50 50 30 SAN MARCOS MUNI AIRPORT 64 79 63 79 62 / 60 60 60 50 40 LA GRANGE - FAYETTE REGIONAL 66 80 66 79 64 / 70 70 60 50 40 SAN ANTONIO INTL AIRPORT 67 79 64 80 64 / 60 70 60 50 40 STINSON MUNI AIRPORT 66 80 64 80 63 / 50 70 60 50 30 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...10 SYNOPTIC/GRIDS...05 PUBLIC SERVICE/DATA COLLECTION...01
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 234 PM CDT THU APR 16 2015 TXZ171>173-183>194-202>209-217>225-228-171100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 234 PM CDT THU APR 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM... SEVERE THUNDERSTORMS ARE POSSIBLE EAST OF A LINE FROM FREDERICKSBURG TO SAN ANTONIO TO KARNES CITY. MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED... ESPECIALLY ALONG AND EAST OF INTERSTATE 35. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE RIO GRANDE PLAINS DURING THE EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CONTINUED RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF SOUTH CENTRAL TEXAS ON FRIDAY...ESPECIALLY SOUTH OF A DEL RIO TO FREDERICKSBURG TO AUSTIN LINE. THE MAIN CONCERNS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. IN ADDITION...THESE STORMS MAY ALSO PRODUCE LOCALLY HEAVY DOWNPOURS OF 1 TO 3 INCHES. A SLIGHT RISK OF SEVERE THUNDERSTORMS MAY OCCUR AGAIN ON SATURDAY ACROSS MUCH OF SOUTH CENTRAL TEXAS. THE MAIN CONCERNS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND AGAIN ON FRIDAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
305 PM CDT THU APR 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM HAIL LA VERNIA 29.35N 98.11W
04/16/2015 E0.70 INCH WILSON TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1500150
SBSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
309 PM CDT THU APR 16 2015
TXZ186>190-204>206-162100-
KENDALL TX-BEXAR TX-MEDINA TX-BLANCO TX-BANDERA TX-COMAL TX-
GILLESPIE TX-KERR TX-
309 PM CDT THU APR 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COMAL...NORTHEASTERN
MEDINA...KENDALL...SOUTHWESTERN BLANCO...CENTRAL BANDERA...
NORTHWESTERN BEXAR...SOUTHERN GILLESPIE AND EASTERN KERR COUNTIES
UNTIL 400 PM CDT...
AT 304 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF KERRVILLE
TO NEAR SISTERDALE TO NEAR HELOTES...AND MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL...WINDS IN EXCESS OF 30 MPH AND HEAVY RAINS WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MEDINA...KERRVILLE...FREDERICKSBURG...BOERNE...COMFORT...BLANCO...
BANDERA...HUNT...HELOTES...FAIR OAKS RANCH...CANYON LAKE...
BULVERDE...INGRAM...STONEWALL...FLUGRATH...MOUNTAIN HOME...KERRVILLE
STATE PARK...WARING...PIPE CREEK AND WALNUT GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 3024 9838 2970 9833 2952 9878 2954 9882
2987 9949 3024 9941 3026 9856
TIME...MOT...LOC 2004Z 246DEG 27KT 2998 9926 2999 9871 2960 9870
CPSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
310 PM CDT THU APR 16 2015
TXZ225-162030-
LAVACA TX-
310 PM CDT THU APR 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAVACA COUNTY UNTIL
330 PM CDT...
AT 309 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SUBLIME...OR 10 MILES EAST OF HALLETTSVILLE...MOVING NORTH AT 40 MPH.
HALF INCH HAIL...WIND GUSTS OF 50 TO 55 MPH AND HEAVY RAINS WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HALLETTSVILLE...SUBLIME...VIENNA AND VSETIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2932 9658 2932 9661 2935 9692 2962 9695
2962 9685 2960 9684 2958 9684 2958 9679
2934 9656
TIME...MOT...LOC 2009Z 198DEG 34KT 2943 9676
CPSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
313 PM CDT THU APR 16 2015
TXZ223-162045-
GONZALES TX-
313 PM CDT THU APR 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GONZALES COUNTY UNTIL 345
PM CDT...
AT 313 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SMILEY...MOVING NORTH AT 30 MPH.
HALF INCH HAIL...WIND GUSTS UP TO 50 MPH AND HEAVY RAINS WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GONZALES...SMILEY...PALMETO...COST...BEBE...HAMON...WRIGHTSBORO...OAK
FOREST...SAMPLE...DILWORTH...MONTHALIA AND OTTINE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2915 9756 2913 9762 2922 9772 2962 9763
2951 9724
TIME...MOT...LOC 2013Z 199DEG 26KT 2921 9760
CPSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
318 PM CDT THU APR 16 2015
TXZ207-162100-
GUADALUPE TX-
318 PM CDT THU APR 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GUADALUPE AND
SOUTHWESTERN CALDWELL COUNTIES UNTIL 400 PM CDT...
AT 317 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF SEGUIN...MOVING NORTHEAST AT 25 MPH.
HALF INCH HAIL...WINDS IN EXCESS OF 40 MPH AND HEAVY RAINS WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SEGUIN...KINGSBURY...GERONIMO AND ZIPP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2955 9770 2940 9796 2948 9806 2979 9790
2970 9774 2970 9773 2968 9770 2967 9770
2967 9768 2965 9764
TIME...MOT...LOC 2017Z 217DEG 24KT 2947 9798
CPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 324 PM CDT THU APR 16 2015 TXZ189-190-205-206-162100- KENDALL TX-BEXAR TX-BLANCO TX-COMAL TX- 324 PM CDT THU APR 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR COMAL...SOUTHEASTERN KENDALL... SOUTH CENTRAL BLANCO AND NORTH CENTRAL BEXAR COUNTIES UNTIL 400 PM CDT... AT 323 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FAIR OAKS RANCH...OR 11 MILES SOUTHEAST OF BOERNE...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL...WINDS IN EXCESS OF 30 MPH AND HEAVY RAINS WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CANYON LAKE DAM...FAIR OAKS RANCH...CANYON LAKE...BULVERDE... TIMBERWOOD PARK...BERGHEIM...TWIN SISTERS...FISCHER...GUADALUPE RIVER STATE PARK...SPRING BRANCH...ANHALT...SPECHT STORE...CANYON CITY... SATTLER AND STARTZVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL TEXAS. LAT...LON 2961 9857 2976 9869 3010 9836 2978 9811 TIME...MOT...LOC 2023Z 236DEG 21KT 2973 9856 CP
The Austin/San Antonio radar (KEWX), 58 km away, was scanning. The volume nearest the first event began at 20:27 UTC.
7 hail, 2 thunderstorm wind. Local standard time, as filed.
Quarter size hail was reported by the public in the city of Blanco.
Quarter size hail was reported by the public in the city of Spring Branch.
Nickel size hail was reported by the public in northwestern Hays County.
Golf ball size hail was reported at the residence of an NWS employee northwest of New Braunfels.
Dime to quarter size hail was reported by an NWS employee north of the city of Gruene.
Nickel size hail was reported along with heavy rain west of San Marcos.
Penny size hail was reported by the public on the Texas State University campus in San Marcos.
Multiple large trees were reported down due to high thunderstorm winds about 1 mile northwest of the city of Muldoon.
Multiple large trees were downed blocking a roadway in the city of La Grange. Special equipment was required in order to move the trees off the road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571927, 571928, 571929, 571930, 571931, 571932, 571933, 571934, 571935.